Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 100, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jul 6, 2000, 7:58 PM EDT for Saluda County, South Carolina. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 6, 2000, 7:58 PM EDT (23:58 UTC)
- Expired
- Jul 6, 2000, 8:30 PM EDT
- In force
- 32 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Saluda County, SC
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 12.0 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 668 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1125 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
385 WUUS52 KCAE 062358 SVRCAE SCC081-070030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 758 PM EDT THU JUL 6 2000 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN SALUDA COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 830 PM EDT. * AT 758 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME NORTHWESTERN SALUDA COUNTY...OR ABOUT 14 MILES SOUTHWEST OF NEWBERRY...MOVING SOUTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHWESTERN SALUDA COUNTY AT 810 PM EDT THIS IS A DANGEROUS STORM WITH LARGE HAIL. STAY INDOORS AWAY FROM WINDOWS. REPORT ANY HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF OR TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN COLUMBIA. LAT...LON 3420 8170 3423 8192 3407 8191 3407 8172
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 7:44 PM EDT, 14 minutes earlier.
Area forecast discussion, Jul 6, 7:44 PM EDT, 14 minutes before
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065-077-071144- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA, SC 744 PM EDT THU JUL 6 2000 PLAN TO UPDATE ZONES AND INCREASE EVENING POPS IN THE SOUTHWEST PART OF THE FORECAST AREA BASED ON MSAS MOISTURE CONVERGENCE AND RADAR. FCSTID = 5 CAE 73 93 71 93 / 10 10 10 10 AGS 71 94 68 93 / 10 10 10 10 SSC 73 93 71 93 / 10 10 10 10 OGB 73 W 94 71 93 / 10 10 10 10 .CAE... GA...NONE. SC...NONE. RJL
In the hours before
Special weather statement, Jul 6, 5:13 PM EDT, 2 hours 45 minutes before
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-070412- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA, SC 513 PM EDT THU JUL 6 2000 ...ISOLATED THUNDERSTORMS LATE THIS AFTERNOON AND EVENING... THE HEAT OF THE DAY AND THE APPROACH OF A WEAK UPPER-LEVEL DISTURBANCE WILL HELP CAUSE THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING. THE COVERAGE OF THUNDERSTORMS WILL BE ISOLATED BECAUSE OF THE LACK OF A SURFACE FRONT. THE FEW LOCATIONS THAT EXPERIENCE THE THUNDERSTORMS WILL HAVE FREQUENT LIGHTNING...WIND GUSTS NEAR 40 MPH...AND RAINFALL AMOUNTS AROUND ONE-HALF OF AN INCH. A WIND GUST AROUND 60 MPH COULD POSSIBLY OCCUR. CURRENT DATA DOES NOT FAVOR WIDESPREAD SEVERE THUNDERSTORM DEVELOPMENT. THEREFORE...EMERGENCY MANAGEMENT AND SPOTTER ACTIVATION SHOULD NOT BE REQUIRED. REMEMBER...ALL THUNDERSTORMS CONTAIN DANGEROUS LIGHTNING. ALWAYS MOVE INDOORS DURING A THUNDERSTORM. IF YOU ARE CAUGHT OUTSIDE WITH NO TIME TO REACH A SAFE BUILDING OR AN AUTOMOBILE...THEN AVOID PROJECTING ABOVE THE SURROUNDING LANDSCAPE AS YOU WOULD IF STANDING ON A HILLTOP OR IN AN OPEN FIELD. AVOID STANDING IN SMALL ISOLATED SHEDS OR OTHER SMALL STRUCTURES IN OPEN AREAS. RJL
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 6:51 PM EDT | Severe Thunderstorm Warning | CAE | Newberry | 24 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.